Florida, 2016Damaging Wind in Florida, July 13, 2016
July 13, 2016 · NWS MLB · 1 event in 1 county or zone
A thunderstorm produced a microburst which downed numerous trees and powerlines in Mount Dora and damage to a boy scout summer day camp nearby.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a microburst which downed numerous trees and powerlines in Mount Dora and damage to a boy scout summer day camp nearby.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 13, 2:53 PM EST, 17 minutes earlier.
Area forecast discussion, Jul 13, 2:53 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
353 PM EDT WED JUL 13 2016
.DISCUSSION...
Through tonight...late morning (11am) Cape sounding continued to
show a more moist airmass with 1.8" precip water with
seasonally cool mid level temps (-8.7C). High surface-based CAPE
will support prolific lightning-producing storms and very heavy
rainfall. As expected, the east coast sea breeze is more active
with convection and assocd outflow is providing a boost to push
the sea breeze inland rather quickly. So there should be an early
end to the storms this evening. Only caveat is lingering outflow
boundaries may continue to spark isolated storms into this eve
back toward the coast. Model guidance is indicating an increase in
shower activity along and just offshore the Treasure coast
(Martin/Saint Lucie) overnight into Thu morning as some mid level
support moves in from the east. So have drawn a chance for
rain/thunder there early Thu.
Thu...Morning convection is expected to be ongoing over southern
coastal sections which should spread NW into the interior during
the day. Rain chances continue to look lowest along the Volusia
and Brevard coasts (20 percent) with 30-40 percent PoPs
transitioning into the interior to account for sea breeze
convection. Highs lower 90s coast and mid 90s interior.
Fri (previous)...Fairly strong and deep layer ridging will remain
situated across the central/north-central peninsula through this
period. The pressure gradient will remain fairly weak with
light/variable winds in the morning/night and light onshore flow
each afternoon as the ECSB develops and pushes well inland.
Greatest chance for precipitation near the east coast will be late
morning/early afternoon with greater chances inland/interior in
the mid to late afternoon/early evening. Storm motion will be
light out of the southeast. Afternoon/evening storm threats will
continue to be torrential downpours, frequent lightning in a few
storms, small hail, and gusty downburst winds. Mainly 20 percent
chances along the coast and 30 to 40 percent much further inland.
Max temps U80s/L90s along the coast...L/M90s inland. Min temps
generally M70s.
Sat-Tue (Previous)...Surface high pressure shifts northward
through this time with onshore flow deepening into early next week
and a persistent/stagnant pattern in place. The daily E/W
seabreeze regime will remain in full gear. Overall POPs mainly
below climo with best shot at precipitation along the coast late
morning/early afternoon transitioning into the interior each
afternoon/evening. Storm motion generally from east to west.
Daytime temps L/M90s except U80s immediate coast. Mins M/U70s.
&&
.AVIATION...
Sea breeze storms will push west of LEE by 23Z though isolated
tsra will be possible along remnant boundaries in moist airmass.
Scattered shra/tsra is forecast to develop overnight over the
Atlc and approach the coast, esp FPR-SUA, between 06Z-12Z. Focus
for convection will shift to the interior during Thu so will
likely start off with VCTS.
&&
.MARINE...
Tonight...mostly quiescent conditions this evening with the
mesoscale sea breeze circulation diminishing and wind flow
conforming to the synoptic flow, veering to the southeast and
south. Expect an increase in shower/storm activity after midnight
along or just offshore the Treasure coast. Seas 2 ft.
Thu-Sun (previous)...Generally favorable boating conditions with
the low- level ridge axis initially near the central peninsula
gradually lifting slowly northward through the period allowing
onshore flow to deepen, but the pressure gradient will still
remain fairly weak. Generally onshore winds AOB 15 kts through the
weekend with seas AOB 3 ft. Daily ECSB developing and pushing
inland.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 92 75 93 / 10 20 10 20
MCO 76 95 76 95 / 20 20 20 40
MLB 77 91 78 92 / 20 20 10 20
VRB 76 91 76 91 / 20 20 10 20
LEE 77 95 76 96 / 20 30 20 40
SFB 77 95 76 95 / 10 20 20 30
ORL 78 95 76 95 / 20 20 20 40
FPR 75 91 75 92 / 20 30 10 20
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&
Forecasts...Kelly
Radar/Impact Weather...Johnson
Hazardous weather outlook, Jul 13, 7:30 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
830 AM EDT WED JUL 13 2016
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
830 AM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE
MOVES INLAND ACROSS THE TREASURE COAST THROUGH EARLY AFTERNOON.
STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND WEST THROUGH
THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND FOCUS ON
INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE
COUNTY...IN GENERAL VICINITY OF THE FLORIDA TURNPIKE.
THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
WIND GUSTS UP TO 50 MPH.
.FLOOD IMPACT...
AFTERNOON AND EARLY EVENING STORMS LOCATED WELL-INLAND MAY PRODUCE
LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW MOVEMENT AND
STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY PONDING FOR
LOW-LYING SPOTS.
.EXCESSIVE HEAT IMPACT...
ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO
PRODUCE PEAK HEAT INDEX VALUES AROUND 105 THIS AFTERNOON GENERALLY
ACROSS AREAS INLAND FROM THE COAST. IF YOU WILL BE OUTDOORS...DRINK
PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN.
.MARINE THUNDERSTORM GUST IMPACT...
SOME WIND GUSTS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG THE
SPACE AND TREASURE COASTS THRU LATE THIS MORNING. OTHERWISE...
STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT MAINLY INLAND
LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND 35 KNOTS AND
FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED TO ISOLATED STORMS REMAIN IN THE FORECAST THIS UPCOMING
WEEK...MAINLY OVER INTERIOR SECTIONS. ANY SUMMER STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
DWS/FJ
In the hours before
Special weather statement, Jul 13, 12:52 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EDT WED JUL 13 2016
FLZ064-131830-
MARTIN FL-
152 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
230 PM EDT...
AT 151 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
INDIANTOWN. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANTOWN AND J AND S FISH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2704 8064 2705 8064 2708 8066 2711 8066
2712 8068 2713 8068 2716 8038 2699 8032
2696 8060
TIME...MOT...LOC 1751Z 073DEG 4KT 2706 8045
JOHNSONSpecial weather statement, Jul 13, 1:42 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT WED JUL 13 2016
FLZ045-046-053-131930-
OSCEOLA FL-ORANGE FL-SEMINOLE FL-
242 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE...
SOUTHWESTERN SEMINOLE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 330 PM
EDT...
AT 241 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM OVIEDO TO 6 MILES EAST OF LAKE HART. MOVEMENT
WAS SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...KISSIMMEE...APOPKA...ALTAMONTE SPRINGS AND OVIEDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2868 8148 2814 8135 2834 8102 2874 8112
TIME...MOT...LOC 1841Z 067DEG 10KT 2865 8118 2839 8112
JOHNSON
Special weather statement, Jul 13, 2:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT WED JUL 13 2016
FLZ058-132015-
OKEECHOBEE FL-
331 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE COUNTY
UNTIL 415 PM EDT...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF KISSIMMEE PRARIE PRESERVE...OR 7 MILES NORTH OF
BASINGER. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BASINGER AND KISSIMMEE PRARIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2735 8104 2735 8103 2736 8103 2738 8107
2738 8110 2739 8112 2742 8114 2744 8114
2746 8117 2757 8117 2760 8114 2764 8114
2764 8096 2745 8085 2733 8104
TIME...MOT...LOC 1931Z 061DEG 1KT 2750 8098
WEITLICHSpecial weather statement, Jul 13, 2:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EDT WED JUL 13 2016
FLZ053-132030-
OSCEOLA FL-
345 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
430 PM EDT...
AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOLOPAW. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...HOLOPAW...HARMONY...PINE GROVE AND ALLIGATOR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2825 8101 2800 8093 2797 8133 2829 8135
TIME...MOT...LOC 1945Z 053DEG 2KT 2816 8106
WEITLICH
Special weather statement, Jul 13, 3:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
407 PM EDT WED JUL 13 2016
FLZ053-132100-
OSCEOLA FL-
407 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MARIAN...MOVING WEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN AND KENANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2800 8095 2772 8102 2771 8115 2772 8115
2773 8117 2774 8116 2775 8118 2776 8117
2778 8119 2782 8121 2784 8123 2785 8125
2797 8129
TIME...MOT...LOC 2007Z 104DEG 6KT 2787 8112
WEITLICHThunderstorm Wind, Lake
- When
- July 13, 3:10 PM EST
- Where
- Lake County, 0.45 mi NE of Sylvan Shrs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 28.805, -81.645
Mount Dora Police Department reported numerous trees and powerlines downed across the city due to the passage of a severe thunderstorm. The storm peaked then collapsed quickly, likely producing a microburst with winds around 60 mph. Nearby, a few miles to the north, a citizen reported damage to a boy scout day camp at the New Hope Presbyterian Church. Some outdoor camp equipment blew away during the storm and could not be located.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638123.